I am in my mid-thirties. I got my thyroid levels tested, T3 and T4 levels were normal but my TSH level was low. I have also been taking the tablet Thyronorm 75 mg for the past four months but now my doctor told me not to take any medicine related to thyroid functioning.
I am having constipation and gas problems almost daily.
Please suggest to me whether I have to take any medicine or not.
Welcome to icliniq.com.
I have read your concern in detail and I will surely help you out.
I would like to disagree with your doctor. Immediately stopping thyroid medications can cause your symptoms to come back. and you have begun to experience the same that is constipation.
I will suggest you decrease the dose to 50 mcg and repeat the test for TSH after two months. If the TSH level will be low then take the tablet of 25 mcg and then again repeat the test for TSH and keep decreasing the dose till TSH levels become normal.
Stopping thyroid medicine will cause an increase in the TSH level and a decrease in T3 and T4 levels.
Your T3 and T4 levels are normal and your TSH level is low due to medication only so to conclude, your thyroid medicine should be gradually tapered and not stopped suddenly.
I will strongly suggest you take the medicine. Also, make sure you are consulting a physician (MD- Medicine) doctor only.
Hope this helps.
Kindly revert back in case of further queries.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
Hello doctor, Before five years, I was tested for thyroid ... I was diagnosed with hypothyroidism ... It can be elevated due to problems either in your pituitary or in your ovaries ... Read fullMy TSH level is derranged after taking Thyronorm. Do I need to adjust the dosage of it?
Hi doctor,Before six months, I took a thyroid test ... The thyroid hormone present in the blood is made of two components such as free component and bound component ... Read fullDoes constipation cause burning sensation in anus?
I avoid eating spicy foods ... Another cause can be constipation, which can cause fissures around the anus ... Read full
Ask your health query to a doctor online?Ask an Endocrinologist Now